Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 409, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2008, 4:35 PM CDT for Bowie County, Cass County, Morris County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2008, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 13, 2008, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:58 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 3:58 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 358 PM CDT SUN JUL 13 2008 .DISCUSSION... NORTHEAST WINDS HAVE NOSED INTO THE NW CORNER OF THE CWA WITH SOME GUST TO 20 MPH OR SO. PLENTY OF HEAT AND POOLING DEW POINTS IN NE TX HAS SEEN A FAIR AMOUNT OF TSTM DEVELOPMENT IN THE LAST HOUR. EXPECT THIS ACTIVITY TO SPREAD SE WITH OUTFLOW ASSIST WELL INTO THE EVENING HOURS WITH DECREASING POPS AFTER MIDNIGHT. STILL FAIRLY WARM TONIGHT...BUT A SLIGHT COOLING TREND ON LOWS WILL UNFOLD AS LOWER DEW POINTS WORK INTO THE AREA OVER THE NEXT 24 HRS. LITTLE CHANGE IN SHORT OR LONG TERM...ASIDE FROM POPS OVER THE SW CORNER OF THE CWA EARLY IN THE WEEK AS THIS AREA WILL REMAIN BETWEEN THE SW RIDGE AND NORTHEASTERN TROUGH WITH SOME LIGHT NW FLOW OF SORTS. MAV/MEX BLENDED INTO SOME OF EXTENDED AND THE REST ALMOST LEFT INTACT. /24/ && .AVIATION... WEAK FRONT CONTINUES TO MOVE SLOWLY SOUTH AS OF EARLY AFTERNOON AND HAS BROUGHT A WIND SHIFT TO A NORTHERLY DIRECTION AS FAR SOUTH AS INTERSTATE 20. THE FRONT WILL GRADUALLY SINK TO A AEX TO LFK LINE BY 14/06Z AND BECOME STATIONARY. WINDS WILL CONTINUE TO SHIFT SLOWLY...BECOMING NORTHEAST MOST AREAS AT 5 TO 10 KNOTS BY MIDNIGHT. ISOLATED CONVECTION NORTH OF THE FRONTAL BOUNDARY IN SOUTHEAST OKLAHOMA AND SOUTHWEST AR CONTINUES TO DISSIPATE AS OF EARLY AFTERNOON. REDEVELOPMENT POSSIBLE THIS AFTERNOON FURTHER SOUTH... CLOSER TO THE FRONTAL BOUNDARY...AS ANOTHER SHORT WAVE IN THE NORTHWEST FLOW ALOFT MOVES ACROSS THE REGION. CONVECTION SHOULD REMAIN SCATTERED AT BEST...AND EXPECTED IN A WINDOW FROM AROUND 22Z TO 06Z...MAINLY NORTHEAST TEXAS AND NORTH LOUISIANA. FLIGHT CONDITIONS OUTSIDE OF ANY CONVECTION EXPECTED TO REMAIN MOSTLY VFR. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 70 96 / 30 20 10 10 MLU 71 92 66 95 / 20 10 10 10 DEQ 67 93 65 94 / 20 10 10 10 TXK 71 92 67 93 / 30 10 10 10 ELD 69 93 64 95 / 30 10 10 10 TYR 73 94 72 95 / 30 20 20 20 GGG 72 93 70 95 / 30 20 20 20 LFK 74 93 72 96 / 30 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/14
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES THROUGH THE FOUR STATE AREA. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE ACCOMPANIED BY FREQUENT LIGHTNING AND HEAVY RAINFALL...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 24
In the hours before
Special weather statement, Jul 13, 4:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT SUN JUL 13 2008
ARZ059-OKZ077-TXZ096-097-108-111-112-132200-
BOWIE-CASS-FRANKLIN-LITTLE RIVER-MCCURTAIN-MORRIS-RED RIVER-
403 PM CDT SUN JUL 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
LITTLE RIVER
IN SOUTHEAST OKLAHOMA
MCCURTAIN
IN NORTHEAST TEXAS
RED RIVER...BOWIE...FRANKLIN...MORRIS AND CASS
INCLUDING THE FOLLOWING LOCATIONS
BOXELDER...DALBY SPRINGS...DE KALB...HOOKS...MAUD...NASH...NEW
BOSTON...REDWATER...SIMMS...TEXARKANA...US 259 AND I 30
INTERSECTION...WRIGHT PATTMAN LAKE AND WAKE VILLAGE
AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DE KALB...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SEEK SHELTER INDOORS...AS FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM.
LAT...LON 3338 9515 3370 9476 3355 9407 3326 9406
3310 9427 3327 9482 3339 9483 3340 9488
3340 9500 3339 9504 3340 9509 3339 9512
3337 9512
TIME...MOT...LOC 2103Z 307DEG 9KT 3346 9465
14The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:03 PM CDT | Special Weather Statement | SHV | Bowie | 57 min |
| Jul 13, 5:23 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 67 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Upshur | 63 min |
| Jul 13, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.